Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Sterilization by Birth Control??
|VanenaRodz85 - Mon Jan 14, 2008 3:48 pm||
I am 22 years old and recently married. I have been on birth control for about 2 years now. I am currently on Sprintec. My husband and I have an agreement to wait a few years to have children, not because we don't want them, but because we want to get settled first. One thing I am looking forward to is becoming a mom, but I want to wrap-up my job and schooling so that I can focus solely on my children.
My question is based on recent comments by the majority of our family members. I have been advised, most cruelly, that after taking the Pill for a prolonged amount of time jeopardizes my ability to become pregnant. My own parents have gone as far to say that the Pill causes sterilization.
I've have done my homework and most of research comes up with very one-sided results...based on facts from the 70's. Many friends and even my doctor has told me everything will be fine, but I really need some confirmation.
What are my REAL odds of not being able to have children?
|Sandy Tracy RN - Mon Feb 04, 2008 12:17 am||
Being on the pill will not cause sterilization, it is wise of you to wait to have children. In my opinion waiting and being comfortable in your marriage will benefit everyone in the long run. When the time comes to conceive and you stop taking the pill you should be able to conceive shortly thereafter. If it takes longer than 6 months you need to seek medical attention.
Good luck and continue to wait if that is what you want to do.
Sandy Tracy RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.